Texas, 2009Damaging Wind in Texas, August 25, 2009
August 25, 2009 · NWS EWX · 1 event in 1 county or zone
A weak upper level low pressure area moved toward South Central Texas and produced isolated thunderstorms one of which became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level low pressure area moved toward South Central Texas and produced isolated thunderstorms one of which became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 25, 2:03 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 25, 2:03 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 PM CDT TUE AUG 25 2009
.DISCUSSION...
UPPER RIDGE OVER TEXAS WILL GRADUALLY WEAKEN THIS WEEK AS A WAVE
OVER THE SOUTHEAST U.S. MOVES SLOWLY WEST. A WEAK TROUGH WILL BUILD
SOUTH ACROSS THE SOUTH PLAINS THURSDAY AS THE UPPER RIDGE RETROGRADES
INTO THE WESTERN U.S.. THIS WILL LIKELY GIVE PORTIONS OF THE REGION
THURSDAY AND FRIDAY AT LEAST SOME LOW CHANCES OF SHOWERS OR STORMS
AS A WEAK FRONT AND NORTHERLY FLOW ALOFT INCREASES FOCUS AND
INSTABILITY. THE UPPER TROUGH WILL SHIFT EAST THIS WEEKEND..WITH
A BROAD RIDGE SETTLING OVER TEXAS. SOUTHERLY FLOW RETURN MONDAY
AND TUESDAY WILL PROVIDE ENOUGH MOISTURE BUILDUP FOR SOME AIRMASS
SHOWERS AND STORMS IN A BROAD YET NOT OVERLY INTENSE HIGH PRESSURE
REGIME ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 76 101 75 99 73 / - 10 10 10 20
AUSTIN BERGSTROM INTL AIRPORT 73 101 73 100 70 / - 10 10 10 20
NEW BRAUNFELS MUNI AIRPORT 73 102 71 98 70 / - 10 10 - 20
BURNET MUNI AIRPORT 75 99 73 98 71 / - - 10 10 20
DEL RIO INTL AIRPORT 76 100 75 101 74 / 0 - - - 10
GEORGETOWN MUNI AIRPORT 75 100 75 99 73 / - 10 10 10 20
HONDO MUNI AIRPORT 71 101 72 98 70 / 0 - 10 - 10
SAN MARCOS MUNI AIRPORT 75 101 72 97 70 / - 10 10 10 20
LA GRANGE - FAYETTE REGIONAL 75 98 73 98 72 / - 20 10 10 20
SAN ANTONIO INTL AIRPORT 76 100 75 99 75 / - - 10 - 20
STINSON MUNI AIRPORT 75 102 73 99 72 / 0 - 10 - 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
02/25
Hazardous weather outlook, Aug 25, 4:22 AM CST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 AM CDT TUE AUG 25 2009
TXZ171>173-183>194-202>209-217>225-228-261100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
522 AM CDT TUE AUG 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 25, 3:57 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT TUE AUG 25 2009
TXZ173-252245-
WILLIAMSON-
457 PM CDT TUE AUG 25 2009
...A STRONG THUNDERSTORM MOVING INTO WILLIAMSON COUNTY...
AT 456 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
6 MILES EAST OF GRANGER DAM...OR 13 MILES EAST OF GRANGER...MOVING
SOUTHWEST AT 15 MPH.
PEOPLE IN SOUTHEASTERN WILLIAMSON COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...GRANGER DAM...THRALL AND TAYLOR...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WIND GUSTS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 25, 4:20 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 PM CDT TUE AUG 25 2009
TXZ173-192-252300-
TRAVIS-WILLIAMSON-
520 PM CDT TUE AUG 25 2009
...A STRONG THUNDERSTORM WAS AFFECTING WILLIAMSON COUNTY...
AT 519 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR TAYLOR...MOVING SOUTHWEST AT 15 MPH.
PEOPLE IN EASTERN TRAVIS AND SOUTHEASTERN WILLIAMSON COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...THRALL AND TAYLOR...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WIND GUSTS AROUND 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
LOCALLY HEAVY RAINFALL.
Thunderstorm Wind, Williamson
- When
- August 25, 4:30 PM CST
- Where
- Williamson County, Taylor
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Public
- Coordinates
- 30.570, -97.420
A thunderstorm produced wind gusts, estimated at 80 mph, that tore the metal roof off a building at Jones and Maresh Streets. Numerous trees were blown down across the town of Taylor. Several businesses sustained roof damage. A private citizen measured 80 mph wind gusts during the storm with an unofficial weather station. The widespread damage to the town, including a brick building downtown, verifies the strong wind report.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Kansas, August 25, 2009$300,000 · 1.75 in hail · 5 events
- Flood and Hail in Kansas, August 25 to 26, 2009$37,000 · 2 in hail · 17 events
- Damaging Winds in Texas, August 25, 2009$59,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Kansas, August 25, 2009$22,000 · 2 in hail · 8 events
- Lightning Strike in Wisconsin, August 25, 2009$30,000 · 1 event
- Hail and Lightning Strike in Florida, August 25, 20092 injured · 0.75 in hail · 2 events
- Hail and Damaging Winds in Texas, August 25, 2009$15,000 · 1.75 in hail · 5 events
- Tornado in Puerto Rico, August 25, 2009$15,000 · EF0 · 1 event
- Hail in Kansas, August 25, 20091.75 in hail · 7 events
- Damaging Winds in Kansas, August 25, 200952 kt wind · 6 events
- Hail and Damaging Wind in Texas, August 25, 2009$1,000 · 1.75 in hail · 6 events
- Hail and Damaging Wind in Minnesota, August 25, 200950 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 189379.